Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 17, 2014, 01:03:01 PM

Login with username, password and session length


Members
  • Total Members: 22201
  • Latest: dvarun
Stats
  • Total Posts: 620009
  • Total Topics: 46710
  • Online Today: 277
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: The right combo - questions  (Read 1253 times)

0 Members and 1 Guest are viewing this topic.

Offline frenchpat

  • Member
  • Posts: 516
  • Love your friends, don't eat them.
The right combo - questions
« on: September 14, 2006, 11:35:11 AM »
Hi all,

this really started in the Lipo section and I don't want to post twice, it is not nice ;)
Please check http://forums.poz.com/index.php?topic=1196.msg43379#msg43379
and let me know what you think.

Thanks for your help

Pat
People have the power - Patti Smith

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: The right combo - questions
« Reply #1 on: September 16, 2006, 11:28:24 AM »
Pat:

Have you had a resistance test done?  This will really impact the next choice of antiretrovirals for you.  While it's clear that Zerit is causing the lipoatrophy, you were also on a nonsuppressive dual therapy of Zerit/Epivir for 18 months.  One can assume that you have developed the M184V mutation that makes the virus resistant to Epivir and Emtriva (since this happens relatively easily in non-suppressed regimens containing Epivir or Emtriva).  But the other question to answer is if you developed mutations called TAMs against the Zerit.  These mutations can occur in succession in someone with nonsuppressed regimens containing AZT or Zerit.  The more TAMs develop, the more cross-resistance one can get with other NRTIs, even those that have not been used, including Ziagen and Viread.  This is why it is important to know about the results of the resistance test.  When deciding to use Viread and/or Ziagen in your particular situation, the consideration should not only be which agent is least likely to cause lipoatrophy (both do not seem to), but which one would be active against the virus.  If you find that one or the other or both are still active, then you can combine these with a boosted PI such as Kaletra or Reyataz/Norvir or Lexiva/Norvir.  But you need the resitance test to make this determination.

Gerry
« Last Edit: September 16, 2006, 11:36:35 AM by gerry »

Offline frenchpat

  • Member
  • Posts: 516
  • Love your friends, don't eat them.
Re: The right combo - questions
« Reply #2 on: September 16, 2006, 04:33:05 PM »
Gerry,

thank you so much for the information. I will have a resistance test done asap. I am actually surprised that this doesn't come as standard procedure before a switch, whatever its motivation. I received my latest labs today and there is a cd4 downward trend, slight dip in ratio and increase of vl; all these I interpret as more reason to switch to tritherapy...

Pat


edited for typo
People have the power - Patti Smith

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.